Alert archive / South Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 4, NWS Columbia, SC
NWS Columbia, SC issued this flash flood warning at Jun 16, 2001, 9:51 PM EDT for Calhoun County, South Carolina. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2001, 9:51 PM EDT (01:51 UTC)
- Expired
- Jun 16, 2001, 11:45 PM EDT
- In force
- 114 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Calhoun County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.9 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCAE 170154
FFWCAE
SCC017-170345-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
951 PM EDT SAT JUN 16 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN CENTRAL SOUTH CAROLINA
* UNTIL 1145 PM EDT.
* AT 940 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM WITH VERY HEAVY RAINFALL 7 MILES NORTH OF ST.
MATTHEWS...MOVING SOUTH AT 5 MPH.
* THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR THE FOLLOWING
LOCATIONS...
ST. MATTHEWS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING IN NORTHERN CALHOUN COUNTY FROM ST. MATTHEWS TO SANDY RUN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO
HIGHER GROUND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF
OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1-800-775-7199.
LAT...LON 3384 8071 3384 8093 3367 8098 3352 8065
CDL/BCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 9:20 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 16, 9:20 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 920 PM EDT SAT JUN 16 2001 PRECIP LINGERS ON INTO THE LATE EVENING HRS. SOME EMBEDDED TSTMS CONTINUE...BUT MAINLY AN AREA OF LGT TO MDT SHWRS XTNDG FROM NR WINNSBORO SWRD TO BAMBERG. SFC THETA-E AXIS AND SOME LOW-LVL CONVERGENCE ACRS MIDLANDS ATTM HELPING TO KEEP PRECIP GOING. STILL FEEL THAT ACTIVITY WL TAPER OFF BY ARND MIDNITE SO WL KEEP SML POP UNTIL THEN. OTHERWISE XPCT MOSTLY CLR-PCLDY SKIES OVRNITE. FCST MINS LOOK FINE SO FOR NOW WL NOT ADJUST THEM. FCSTID = 22 CAE 68 91 65 91 / 30 10 10 10 AGS 67 91 64 91 / 30 10 10 10 SSC 67 90 65 90 / 30 10 10 10 OGB 68 91 65 91 / 30 10 10 10 .CAE... GA...NONE. SC...NONE. BC
In the hours before
Local storm report, Jun 16, 9:02 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA, SC
902 PM EDT SAT JUN 16 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
751 PM ELGIN SC .75 INCH HAIL
06/16/01 KERSHAW REPORTED BY COUNTY
SHERIFF.
751 PM ELGIN SC WIND DAMAGE
06/16/01 KERSHAW SEVERAL TREES
DOWN...REPORTED BY COUNTY
SHERIFF.
CDLNearby
Flash Flood Warnings in South Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.